Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS La Crosse, WI

June 6, 2011Juneau County, Monroe County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 6, 2011, 5:45 AM CDT for Juneau County, Monroe County, Vernon County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 5:45 AM CDT (10:45 UTC)
Expired
Jun 6, 2011, 6:45 AM CDT
In force
60 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Juneau County, WI, Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 69 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:48 AM CDTHAIL 1.755 S Tomah, WILASTED FOR 10 TO 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:09 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS53 KARX 061045
SVRARX
WIC057-081-123-061145-
/O.NEW.KARX.SV.W.0036.110606T1045Z-110606T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
  NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 645 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 131 AND COUNTY A...OR 7
  MILES SOUTHWEST OF TOMAH...MOVING SOUTHEAST AT 20 MPH. THIS STORM
  CAN PRODUCE LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. LOCAL LAW ENFORCEMENT OFFICIALS
  HAVE ALREADY REPORTED GOLF BALL SIZE HAIL WITH THIS STORM.  THIS
  WARNING EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR       
  MONROE COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I 90 EXIT 43 AROUND 550 AM...
  HIGHWAY 131 AND COUNTY A AROUND 555 AM...
  WILTON AROUND 600 AM...
  TUNNEL TRAIL CAMPGROUND AROUND 605 AM...
  HOFFMAN CORNERS AND CLIFTON AROUND 615 AM...
  KENDALL AND GLENDALE AROUND 620 AM...
  GLENDALE AND HUSTLER AROUND 625 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4387 9014 4364 9031 4385 9059 4399 9049
TIME...MOT...LOC 1045Z 301DEG 19KT 4390 9058
WIND...HAIL 60MPH 2.50IN

$$

HALBACH
4 follow-up statements
130 
WWUS53 KARX 061057
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
557 AM CDT MON JUN 6 2011

WIC057-081-123-061145-
/O.CON.KARX.SV.W.0036.000000T0000Z-110606T1145Z/
JUNEAU WI-MONROE WI-VERNON WI-
557 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VERNON...SOUTHEASTERN MONROE AND SOUTHWESTERN JUNEAU COUNTIES UNTIL
645 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOLF BALL SIZE HAIL AT FORT 
MC COY WITH A SEVERE THUNDERSTORM.

AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR TUNNEL TRAIL CAMPGROUND...OR 10
MILES SOUTH OF TOMAH...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOFFMAN CORNERS AROUND 600 AM...
  KENDALL AROUND 605 AM...
  GLENDALE AND HUSTLER AROUND 610 AM...
  ELROY AND JOHNSON HILL AROUND 620 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR WEST CENTRAL WISCONSIN.

&&

LAT...LON 4387 9014 4364 9031 4385 9059 4399 9049
TIME...MOT...LOC 1057Z 304DEG 26KT 4384 9043
WIND...HAIL 60MPH 2.50IN

$$

HALBACH
685 
WWUS53 KARX 061115
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 AM CDT MON JUN 6 2011

WIC123-061125-
/O.CAN.KARX.SV.W.0036.000000T0000Z-110606T1145Z/
VERNON WI-
615 AM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR WEST CENTRAL WISCONSIN.

LAT...LON 4379 9045 4395 9039 4387 9014 4371 9026
TIME...MOT...LOC 1115Z 295DEG 22KT 4382 9025

$$

WIC057-081-061145-
/O.CON.KARX.SV.W.0036.000000T0000Z-110606T1145Z/
JUNEAU WI-MONROE WI-
615 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONROE AND WEST CENTRAL JUNEAU COUNTIES UNTIL 645 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOLF BALL SIZE HAIL AT FORT 
MC COY WITH A SEVERE THUNDERSTORM.

AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR HUSTLER...OR 11 MILES WEST OF
MAUSTON...MOVING SOUTHEAST AT 25 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSON HILL AROUND 620 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR WEST CENTRAL WISCONSIN.

&&

LAT...LON 4379 9045 4395 9039 4387 9014 4371 9026
TIME...MOT...LOC 1115Z 295DEG 22KT 4382 9025
WIND...HAIL 60MPH 1.75IN

$$

HALBACH
724 
WWUS53 KARX 061124
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
624 AM CDT MON JUN 6 2011

WIC081-061134-
/O.CAN.KARX.SV.W.0036.000000T0000Z-110606T1145Z/
MONROE WI-
624 AM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR WEST CENTRAL WISCONSIN.

LAT...LON 4387 9014 4371 9026 4378 9032 4392 9031
      4391 9027
TIME...MOT...LOC 1124Z 288DEG 19KT 4383 9019

$$

WIC057-061145-
/O.CON.KARX.SV.W.0036.000000T0000Z-110606T1145Z/
JUNEAU WI-
624 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
JUNEAU COUNTY UNTIL 645 AM CDT...

AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR JOHNSON HILL...OR 8 MILES WEST OF
MAUSTON...MOVING EAST AT 20 MPH. THIS STORM CAN PRODUCE QUARTER SIZE
HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR WEST CENTRAL WISCONSIN.

&&

LAT...LON 4387 9014 4371 9026 4378 9032 4392 9031
      4391 9027
TIME...MOT...LOC 1124Z 288DEG 19KT 4383 9019
WIND...HAIL <50MPH 1.00IN

$$

HALBACH
505 
WWUS53 KARX 061140
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT MON JUN 6 2011

WIC057-061150-
/O.EXP.KARX.SV.W.0036.000000T0000Z-110606T1145Z/
JUNEAU WI-
640 AM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JUNEAU COUNTY HAS
BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHERN JUNEAU AND ADAMS COUNTIES UNTIL 730 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR WEST CENTRAL WISCONSIN.

LAT...LON 4387 9014 4371 9026 4378 9032 4392 9031
      4391 9027
TIME...MOT...LOC 1140Z 288DEG 19KT 4380 9008

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:05 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 6, 4:05 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
405 AM CDT MON JUN 6 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY

AT 3 AM...A WARM FRONT EXTENDED FROM SIOUX FALLS SOUTH DAKOTA TO
MUSCATINE IOWA. SOME ELEVATED SHOWERS AND STRONG THUNDERSTORMS
HAVE DEVELOPED ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.
THESE THUNDERSTORMS ARE ASSOCIATED WITH A SHORT WAVE TROUGH THAT
IS MOVING SOUTHEAST THROUGH SOUTHERN MINNESOTA AND EASTERN IOWA.
AHEAD OF THIS SHORT WAVE TROUGH...THERE IS A 30 KNOT LOW LEVEL
JET WHICH IS AIDING WITH THE MOISTURE TRANSPORT INTO THE REGION.
WITH MOST UNSTABLE CAPES ARE RUNNING BETWEEN 1500 AND 2500 J/KG...
THERE IS PLENTY OF INSTABILITY FOR THUNDERSTORMS AND WITH EFFECTIVE
SHEAR RUNNING BETWEEN 40 TO 60 KNOTS A FEW OF THESE THUNDERSTORMS
HAVE BEEN ABLE TO BECOME SEVERE. WITH DCAPE RUNNING LESS THAN
700 J/KG AND MEAN LAYER CINS RUNNING BETWEEN 100 AND 300
J/KG...THE WIND AND TORNADO THREAT WITH THESE SUPERCELLS LOOKS
REALLY LOW. THIS LEAVES LARGE HAIL THE PRIMARY THREAT WITH THESE
THUNDERSTORMS. WITH PRECIPITABLE WATER RUNNING AROUND 1.5 INCHES...
THE THUNDERSTORMS WILL BE HIGHLY EFFICIENT AT PRODUCING HEAVY RAIN.
FORTUNATELY THE STORMS ARE MOVING AT ABOUT 40 MPH AND THERE HAS
BEEN LITTLE TRAINING...SO THE FLOODING THREAT LOOKS MINIMAL AT
THIS TIME.

THE 06.00Z MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE WARM FRONT
WILL CONTINUE TO LIFT NORTHWARD TOWARD THE INTERSTATE 90 CORRIDOR
TODAY...INTO CENTRAL MINNESOTA AND CENTRAL WISCONSIN TONIGHT. SOUTH
OF THIS FRONT...THE AIR MASS QUICKLY BECOMES CAPPED AS WARM AIR
MOVES IN ALOFT. HIGH TEMPERATURES IN THESE AREAS WILL CLIMB INTO
THE LOWER AND MID 90S. THESE TEMPERATURES ARE WARM ENOUGH FOR A
FEW RECORD HIGH TEMPERATURES TO BE EITHER TIED OR SET. HEAT
INDICES WILL APPROACH 100 ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. MEANWHILE NORTH OF THIS FRONT...THERE WILL CONTINUE TO
BE A CHANCE FOR SHOWERS AND THUNDERSTORMS AS WEAK WAVES ROUND THE
RIDGE. WITH PLENTY OF INSTABILITY AND SHEAR...A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE.

ON TUESDAY...THE 850 MB HPC ANOMALIES ARE RUNNING AROUND
2.5 STANDARD DEVIATIONS ABOVE NORMAL. BUFKIT SOUNDINGS SUGGEST
THAT BY MID AFTERNOON MUCH OF THE AREA COULD BE MIXING INTO THE
700 TO 750 MB RANGE. USING THE MIX DOWN TOOLS WITH A SUPER
ADIABATIC...SURFACE TEMPERATURES WILL BE IN THE MID AND UPPER 90S
WITH A FEW LOCATIONS AROUND 100 DEGREES. HEAT INDICES WILL LIKELY
RUN BETWEEN 100 AND 110. IF THIS TREND CONTINUES...A HEAT ADVISORY
WILL LIKELY BE REQUIRED AND IT WILL LIKELY HAVE TO BE EXTENDED
INTO WEDNESDAY.

ON WEDNESDAY...THE HIGH TEMPERATURES FORECAST IS RATHER
TRICKY...BECAUSE MANY OF THE MODELS PRODUCE PRECIPITATION ALONG A
PRE-FRONTAL TROUGH. FOR THE TIME BEING...TOOK A CONSERVATIVE
APPROACH ON THEM. HOWEVER IF THIS PRECIPITATION DOES NOT OCCUR
EARLY IN THE DAY...THESE TEMPERATURES WILL LIKELY HAVE TO BE
RAISED.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY
NIGHT. THIS FRONT WILL BRING A RETURN TO BELOW NORMAL TEMPERATURES
FOR THE REMAINING WEEK. WHILE THE MODELS HAVE BEEN VERY CONSISTENT
WITH THIS...THEY CONTINUE TO STRUGGLE WITH THE TIMING OF SHORT
WAVE TROUGHS COMING OUT OF THE WESTERN UNITED STATES TROUGH AND
THIS GREATLY AFFECTS THE TIMING OF PRECIPITATION. DUE TO THIS...
A BROAD BRUSH APPROACH WAS USED FOR THE PRECIPITATION CHANCES
THROUGH THIS TIME PERIOD.

&&

.AVIATION...TODAY INTO TUESDAY

THE MAIN CONCERN OVER THE NEXT 24 HOURS IS ON THE THUNDERSTORM
CHANCES ACROSS THE TAF SITES.  A WARM FRONT...THAT CURRENTLY ARCHES
FROM SOUTHERN MINNESOTA SOUTHEAST TOWARD THE MISSISSIPPI RIVER ON
DOWN TOWARD INDIANAPOLIS...WILL LIFT NORTHWARD TODAY WITH SHOWERS
AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND NORTH OF THIS
FRONT.  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING
ACROSS SOUTHEAST MINNESOTA AND WILL TRACK TO THE SOUTHEAST ALONG
IT.  THE BETTER CHANCE FOR ANY STORMS TO ENTER THE TAF DOMAINS OF
RST AND LSE WILL BE LATER TODAY AS A TROUGH OF LOW PRESSURE TRACKS
THROUGH THE REGION. BESIDES THESE THUNDERSTORM CHANCES...FLIGHT
CONDITIONS WILL BE VFR THROUGHOUT WITH WINDS BECOMING FAIRLY GUSTY
OUT OF THE SOUTHWEST ON TUESDAY.

&&

.CLIMATE...TODAY THROUGH WEDNESDAY

RECORD HIGH TEMPERATURES WILL BE POSSIBLE SOUTH OF INTERSTATE 90
TODAY...AND ACROSS THE ENTIRE AREA ON TUESDAY. ON WEDNESDAY...MANY
LOCATIONS HAVE RECORD TEMPERATURES AROUND 100 DEGREES...SO NOT
EXPECTING TOO MANY /IF ANY/ RECORDS ON THIS DATE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...HALBACH

In the hours before

Special weather statement, Jun 6, 12:50 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 AM CDT MON JUN 6 2011

IAZ009-MNZ086-087-094-095-060645-
DODGE-FILLMORE-HOWARD-MOWER-OLMSTED-
1250 AM CDT MON JUN 6 2011

AT 1245 AM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER MAPLEVIEW...MOVING EAST AT 30 MPH.

SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  I 90 EXIT 183...BROWNSDALE AROUND 100 AM...
  I 90 EXIT 189...I 90 EXIT 187...RENOVA AROUND 110 AM...
  ELKTON...I 90 EXIT 193...DEXTER AROUND 120 AM...
  GRAND MEADOW AROUND 130 AM...
  HIGHWAYS 63 AND 16 AROUND 140 AM...

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Jun 6, 2:26 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT MON JUN 6 2011

IAZ011-MNZ079-086>088-095-096-WIZ032>034-041-042-053>055-061-060830-
ALLAMAKEE-BUFFALO-CRAWFORD-DODGE-FILLMORE-GRANT-HOUSTON-JACKSON-LA
CROSSE-MONROE-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINONA-
226 AM CDT MON JUN 6 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ALLAMAKEE...BUFFALO...
CRAWFORD...DODGE...FILLMORE...GRANT...HOUSTON...JACKSON...LA
CROSSE...MONROE...OLMSTED...RICHLAND...TREMPEALEAU...VERNON...WABASHA
AND WINONA COUNTIES...

AT 222 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 21 MILES WEST OF MAZEPPA TO EXCELSIOR...MOVING NORTHEAST AT 30
MPH.

TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Jun 6, 4:51 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 AM CDT MON JUN 6 2011

WIZ041-042-061045-
LA CROSSE-MONROE-
451 AM CDT MON JUN 6 2011

AT 449 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE
CATARACT LOOKOUT POINT...MOVING EAST AT 15 MPH.

SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS I AND I I AROUND 500 AM...
  FORT MC COY AROUND 520 AM...
  JACKSON PASS AROUND 530 AM...
  TUNNEL CITY AROUND 540 AM...
  TOMAH...I 94 EXIT 143...I 90 EXIT 41 AROUND 550 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

HALBACH
Local storm report, Jun 6, 5:24 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     HAIL             2 NE SPARTA             43.96N 90.78W
06/06/2011  E1.75 INCH       MONROE             WI   EMERGENCY MNGR

&&

ZBT
Local storm report, Jun 6, 5:28 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 AM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             FORT MC COY             44.02N 90.68W
06/06/2011  E1.75 INCH       MONROE             WI   PUBLIC

&&

ZBT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:46 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau59 min
Jun 6, 4:58 AM CDTSevere Thunderstorm WarningARXMonroe62 min
Jun 6, 6:35 AM CDTSevere Thunderstorm WarningARXAdams, Juneau41 min
Jun 6, 3:35 PM CDTHeat AdvisoryARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more28 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.